MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC STAPLE IMPACTOR FOR 6.0MM-8.0MM STAPLES

WRIGHTS LANE SYNTHES USA PRODUCTS LLC STAPLE IMPACTOR FOR 6.0MM-8.0MM STAPLES
Catalog Number 385.807
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.A review of the device history records has been requested.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes (b)(4) reports an event in (b)(6) as follows: it was reported that patient underwent a spinal fusion on (b)(6) 2018.During impaction, the staple impactor broke.A piece into the patient but was retrieved.No patient consequence was reported.Concomitant device: mallet/hammer (part unknown, lot unknown, quantity 1).This report is for one (1) staple impactor.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A device history record (dhr) review was conducted: part: 385.807, lot: 8827354, manufacturing site: haegendorf, release to warehouse date: 19.May 2014.The device history record shows this lot of (b)(4) pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all functional, visual and packaging criteria at the time of release with no issues documented during the manufacturing process.Only top level of the device history record reviewed as sub-components are not lot tracked.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.A product investigation was conducted.Visual inspection: visual inspection of the returned device revealed one of the collet subcomponent¿s (agile item number 50140151) four tangs broke at its base.The broken piece was received with the device.Based on visual inspection, the received condition of the device agreed with the complaint description.The complaint condition was confirmed.No other damage was noted to the any other feature of any other component besides cosmetic wear consistent with use.Dimensional inspection: the inner diameter of the collet¿s distal cannulation measured and is within specification.The inner diameter of the proximal cannulation measured and is within specification.The outer diameter along the slotted shaft feature measured and is within specification.All specifications were per relevant drawing; inner diameter dimensions were taken using gauge pins; outer diameter dimension was taken using caliper.The diameter of the ramp/expansion feature of the inner shaft/locking tip component (agile item number 50140150) to which the collet assembles onto measured and is within specification per relevant drawing.An allegation against this component was not made, however, a measurement above specification of this feature could contribute to the condition of the collet.Document/specification review: the relevant drawings were reviewed during investigation: dhr review: device history record(s) showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Conclusion: the complaint condition was confirmed.During this investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.A root cause could not be determined as the event conditions were unknown.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
STAPLE IMPACTOR FOR 6.0MM-8.0MM STAPLES
Common Device Name
IMPACTOR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8066403
Report Number2939274-2018-54967
Device Sequence Number2701884
Product Code HWA
UDI-Device Identifier10705034770888
UDI-Public(01)10705034770888
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number385.807
Device Lot Number8827354
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2018
Initial Date Received by Manufacturer 10/28/2018
Supplement Date Received by Manufacturer12/05/2018
Initial Report FDA Received Date11/13/2018
Supplement Report FDA Received Date12/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1